Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread Treatment
Jul 30, 2014

Hi, I have been taking viread from Apr 2014 till present. A recent test in jul 2014 show that my viral load did not lower. I took the pill in the afternoon everyday. Doctors said that viread is very effective but how come it don't seem to work for me. Doctor said might have to change to another medicine when I see him in Oct again. Any advise. Thank you.

Response from Dr. Taylor

It sounds as though you are taking viread (tenofovir) for hepatitis B. This medication is also effective against HIV.

It can take time for your hepatitis B viral load to decline and become non-detectable. It can take longer for people dually infected with HIV and hepatitis B.

Talk with your doctor about monitoring your hepatitis B viral load over time. It is wonderful that you are taking your medication daily and are not missing pills. The main reason why hep B viral loads do not become non-detectable is that people miss pills. No resistance to this medication (regarding hep B) has been reported to date. YOu may just need some more time. Also talk with your doctor about making sure you were checked for HIV before starting this medication, and if not, get tested now.



Previous
Hepatitis b?
Next
house guest just told me they r Hep C positive

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement